Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 8, 2021, 8:38 PM CDT for Warren County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 8, 2021, 9:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
County Warren County, KY
The radar
The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
285
WWUS83 KLMK 090138
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
838 PM CDT Thu Jul 8 2021
KYZ062-071-090200-
Warren-Edmonson-
838 PM CDT Thu Jul 8 2021
...STRONG THUNDERSTORM NORTH OF BOWLING GREEN...
At 837 PM CDT, a strong thunderstorm was 10 miles southeast of
Morgantown, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
The north side of Bowling Green, Brownsville, Plum Springs, Segal,
Barren River, Bristow, Lindseyville, Girkin, Nick, and Benleo.
If outdoors, seek shelter inside a building.
LAT...LON 3705 8665 3708 8665 3715 8661 3718 8662
3719 8657 3718 8656 3718 8654 3719 8650
3715 8647 3715 8645 3717 8644 3715 8641
3717 8640 3722 8642 3725 8627 3700 8629
TIME...MOT...LOC 0137Z 270DEG 22KT 3712 8655
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:41 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 8, 6:41 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Louisville KY 741 PM EDT Thu Jul 8 2021 ...CORRECTED... ...Updated Aviation Discussion... .Mesoscale Update... Issued at 600 PM EDT Thu Jul 8 2021 ...Strong to Severe Storms Expected This Evening... Ongoing convection is mainly focused across southern Indiana counties at this time, ahead of the sfc cold front that is located across southern Illinois and central Indiana. Our environment ahead of the boundary is characterized by SBCAPE of 2000-2500 J/kg, steep low level lapse rates of 7-7.5+ C/km, and Effective Bulk Shear of 25- 30 kts. PWATs of 1.8 inches are nosing into the region along the Ohio River under an axis of 925-850mb moisture transport and along the greatest sfc moisture convergence. SPC Mesoanalysis paints DCAPE values of 800+ J/kg along and south of the convective line. Convection has become clustered as scattered storms have merged, and have seen some brief weak rotations within cells. However, with 0- 1km SRH below 50 m2/s2, the environment is not very supportive for tornadoes. Sufficient Effective Bulk Shear could allow for multicell convection to become a line of strong to severe storms as they track south and east this evening. Overall, the main threats within any stronger storms will continue to be locally damaging winds, frequent cloud to ground lightning, and torrential rainfall which may lead to localized flooding hazards. && .Short Term...(This evening through Friday) Issued at 305 PM EDT Thu Jul 8 2021 Shaping up to be quite a warm and muggy day across the Commonwealth with afternoon temperatures in the lower to mid 80s and dewpoints in the lower to mid 70s. Earlier morning stratus have finally given way to mostly sunny skies with a scattered cu deck over the area. It has been a relatively dry day for most locations as well, with just some widely scattered showers. However, expect increasing chances for showers and storms as we move through the afternoon and evening hours as a cold front approaches the area. Current surface analysis places an area of low pressure over Lake Erie with the front extending southwest across northern OH, central IN and into northwest AR. Ahead of and along the front, radar imagery displays a scattered/broken line of showers and storms sinking southward towards the area, some of which have been severe at times. Mesoanalysis indicates moderate instability over the area with SBCAPE of around 2000-3000+ J/kg and plentiful moisture with PWATs between 1.7-2.0 inches. Additionally, seeing relatively steep low-level lapse rates (7.5 - 8 C/km) along with DCAPE values generally between 700-1000 J/kg. Effective Shear will remain a bit modest with values of 20-25 kts; however, this should still be sufficient for a few organized multicell clusters and/or bowing line segments to form. Overall, the main threats within any stronger storms will be locally damaging winds, frequent cloud to ground lightning, and torrential rainfall which may lead to localized flooding issues. Regarding timing, expect stronger storms to begin pushing into southern IN/northern KY by 08/20Z-22Z then continuing to move southward reaching central and southern KY by 09/00Z-02Z. However, widely scattered showers and storms will still be possible out ahead of the main line. Precip will then come to an end from NW to SE later tonight in the wake of the cold front passage, with the frontal boundary then expected to stall out near the KY/TN border. Despite the passage of the weak front, overnight lows will remain in the mid 60s to lower 70s. Friday will then be mostly dry as surface high pressure briefly builds in over the area, with scattered afternoon and evening convection possible across southern KY near the frontal boundary. Highs will feature temps in the lower to mid 80s across the southern IN and northern KY with mid to upper 80s across southern KY. .Long Term...(Friday night through Thursday) Issued at 315 PM EDT Thu Jul 8 2021 Unsettled pattern shaping up as a disturbance in the NW flow aloft drops out of the Canadian Prairies Fri night and closes off by late Sat over the Lower Missouri Valley. Later in the weekend the Bermuda ridge builds into the southeast CONUS to stop the closed low from going anywhere, not to mention increasing the southerly flow and associated moisture feed into the Ohio Valley. The result will be multiple waves of showers and storms, especially Saturday through Monday. Most of these waves will be difficult to time, but there is a decent signal for showers and storms riding ESE along the warm front late Fri night into Sat morning. Additional rounds of precip Sat through Monday night could lead to localized flooding if the same locations repeatedly see heavy rainfall. Expect widespread rainfall amounts either side of 2 inches, with 3-4 inch totals possible where the front sets up, most likely north of our area of responsibility in Indiana. Temps will be modulated by clouds and precip, with overnight mins near normal and afternoon highs just a bit below normal for this time of year. By Tuesday the upper low finally begins to lift out, and rising heights aloft will support the return of more typical daytime temps, but we will hang on to the diurnal 20-30% POP for pop-up storms. && .Aviation...(00Z TAF Issuance) Issued at 730 PM EDT Thu Jul 8 2021 IMPACTS: Scattered showers and storms are pushing through this evening, with brief reductions in visibility and gusty winds possible in stronger storms. MVFR CIGs will once again be possible overnight into tomorrow morning. DISCUSSION: A cold front is pushing into the area this evening. Along this front there are some storms, some severe in nature, causing gusty winds and lower visibilities. These storms have exited HNB and are currently over SDF. Within the next hour or two, these storms will begin to affect BWG and LEX. Tonight around 8Z we will again see lower ceilings (1000-3000ft) across the region. These ceilings will begin to lift out when the sun comes up. Tomorrow, looks to be mild with VFR conditions prevailing. There is a PROB30 out over BWG with some showers that could be entering the area from the south. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...CJP Short Term...JML Long Term...RAS Aviation...SRM
Hazardous weather outlook, Jul 8, 2:23 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 323 PM EDT Thu Jul 8 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 323 PM EDT Thu Jul 8 2021 /223 PM CDT Thu Jul 8 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are possible into tonight. The strongest storms will be capable of producing locally damaging winds, torrential rainfall and frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Several rounds of showers and storms are possible Friday night through Tuesday. Rainfall amounts around 2 inches are likely with 3 to 4 inches possible which could result in localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. JML/RAS
In the hours before
Local storm report, Jul 8, 7:49 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
849 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 1 SSW HAMBURG 38.37N 85.77W
07/08/2021 CLARK IN EMERGENCY MNGR
POWER LINE DOWN ON CEDARDALE DR. IN
SELLERSBURG.
&&
SRMLocal storm report, Jul 8, 7:52 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLOOD 2 NE JEFFERSONVILLE 38.32N 85.70W
07/08/2021 CLARK IN EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
NE JEFFERSONVILLE. WATER OVER ROAD AT
PRESIDENTIAL PLACE AND WASHINGTON WAY IN
JEFFERSONVILLE.
&&
SRMLocal storm report, Jul 8, 7:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 2 S CLARKSVILLE 38.29N 85.76W
07/08/2021 CLARK IN EMERGENCY MNGR
TREE DOWN ON POWER LINE ON W HARRISON AVE IN
CLARKSVILLE.
&&
SRMLocal storm report, Jul 8, 8:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 3 SSW PROSPECT 38.31N 85.62W
07/08/2021 JEFFERSON KY 911 CALL CENTER
TREE DOWN OVER TRAIL RIDGE ROAD IN
LOUISVILLE.
&&
SRMSpecial weather statement, Jul 8, 8:14 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
914 PM EDT Thu Jul 8 2021
KYZ042-043-049-090145-
Bourbon-Nicholas-Clark-
914 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS EAST OF LEXINGTON...
At 913 PM EDT, radar indicated strong thunderstorms from 7 miles
southeast of Cynthiana to near Paris to 6 miles north of Winchester.
Movement was east at 35 mph.
Winds in excess of 45 mph are possible with these storms.
Locations impacted include...
Paris, Carlisle, Millersburg, North Middletown, Blacks Crossroads,
Renick, Stony Point, Moorefield, Clintonville, and Currentsville.
If outdoors, seek shelter inside a building. Avoid landline phones.
LAT...LON 3830 8385 3818 8399 3812 8408 3801 8402
3806 8429 3808 8429 3820 8425 3833 8426
3836 8421 3836 8389 3835 8390 3836 8387
3835 8386 3833 8386 3834 8384 3832 8385
3831 8383
TIME...MOT...LOC 0113Z 286DEG 29KT 3832 8419 3819 8417 3808 8422
13Special weather statement, Jul 8, 8:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
838 PM CDT Thu Jul 8 2021
KYZ062-071-090200-
Warren-Edmonson-
838 PM CDT Thu Jul 8 2021
...STRONG THUNDERSTORM NORTH OF BOWLING GREEN...
At 837 PM CDT, a strong thunderstorm was 10 miles southeast of
Morgantown, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
The north side of Bowling Green, Brownsville, Plum Springs, Segal,
Barren River, Bristow, Lindseyville, Girkin, Nick, and Benleo.
If outdoors, seek shelter inside a building.
LAT...LON 3705 8665 3708 8665 3715 8661 3718 8662
3719 8657 3718 8656 3718 8654 3719 8650
3715 8647 3715 8645 3717 8644 3715 8641
3717 8640 3722 8642 3725 8627 3700 8629
TIME...MOT...LOC 0137Z 270DEG 22KT 3712 8655
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:15 PM CDT | Special Weather Statement | LMK | Anderson, Franklin, Scott, Woodford | 30 min |
| Jul 8, 7:43 PM CDT | Special Weather Statement | LMK | Bourbon, Fayette, Scott | 32 min |
| Jul 8, 7:44 PM CDT | Areal Flood Advisory | LMK | Franklin, Henry, Scott, Shelby | 2 hr |
| Jul 8, 8:14 PM CDT | Special Weather Statement | LMK | Bourbon, Nicholas | 31 min |
| Jul 8, 8:59 PM CDT | Special Weather Statement | LMK | Edmonson | 31 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.